Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Normal subgroups of Fuchsian groups with fixed parabolic class number


Author: Marc Berger
Journal: Proc. Amer. Math. Soc. 38 (1973), 32-36
MSC: Primary 30A58
DOI: https://doi.org/10.1090/S0002-9939-1973-0322163-2
MathSciNet review: 0322163
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ F$ be a finitely generated Fuchsian group of the first kind. We provided necessary and sufficient conditions such that, for any $ t \geqq 1,F$ has only a finite number of normal subgroups with $ t$ parabolic classes.


References [Enhancements On Off] (What's this?)

  • [1] L. Greenberg, Note on normal subgroups of the modular group, Proc. Amer. Math. Soc. 17 (1966), 1195-1198. MR 33 #7423. MR 0199274 (33:7423)
  • [2] M. I. Knopp and M. Newman, Congruence subgroups of positive genus of the modular group, Illinois J. Math. 9 (1965), 577-583. MR 31 #5902. MR 0181675 (31:5902)
  • [3] M. Newman, Two-generator groups and parabolic class numbers, Proc. Amer. Math. Soc. 31 (1972), 51-53. MR 0286896 (44:4103)
  • [4] M. Hall, Jr., The theory of groups, Macmillan, New York, 1959, MR 21 #1996. MR 0103215 (21:1996)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30A58

Retrieve articles in all journals with MSC: 30A58


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1973-0322163-2
Keywords: Discontinuous group, Riemann surface, parabolic class
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society